Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 17, Number 1

Miscellaneous back pages, Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 1 (1987)
Bull. Amer. Math. Soc. 17 (1987)
More Information
Full-text PDF     Request Permissions
Miscellaneous front pages, Bull. Amer. Math. Soc. (N.S.), Volume 17, Number 1 (1987)
Bull. Amer. Math. Soc. 17 (1987)
More Information
Full-text PDF     Request Permissions
Claude Chevalley $( 1909 - 1984 )$
Jean Dieudonné and Jacques Tits.
Bull. Amer. Math. Soc. 17 (1987), 1-7
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888878
Recent developments in information-based complexity
Edward W. Packel and Henryk Woźniakowski.
Bull. Amer. Math. Soc. 17 (1987), 9-36
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888879
The Yamabe problem
John M. Lee and Thomas H. Parker.
Bull. Amer. Math. Soc. 17 (1987), 37-91
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888880
Quantum field theory in ninety minutes
Paul Federbush.
Bull. Amer. Math. Soc. 17 (1987), 93-103
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888881
Amalgamations and the Kervaire problem
S. M. Gersten.
Bull. Amer. Math. Soc. 17 (1987), 105-108
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888882
Group actions and equivariant Lipschitz analysis
Mel Rothenberg and Shmuel Weinberger.
Bull. Amer. Math. Soc. 17 (1987), 109-112
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888883
Induction theorems for infinite groups
John A. Moody.
Bull. Amer. Math. Soc. 17 (1987), 113-116
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888884
Globalizations of Harish-Chandra modules
Wilfried Schmid and Joseph A. Wolf.
Bull. Amer. Math. Soc. 17 (1987), 117-120
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888885
On the decidability of Diophantine problems in combinatorial geometry
Bernd Sturmfels.
Bull. Amer. Math. Soc. 17 (1987), 121-124
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888886
The degree of a Severi variety
Ziv Ran.
Bull. Amer. Math. Soc. 17 (1987), 125-128
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888887
Representations of mod $p$ Lie algebras
Eric M. Friedlander and Brian J. Parshall.
Bull. Amer. Math. Soc. 17 (1987), 129-132
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888888
BMO on the Bergman spaces of the classical domains
C. A. Berger, L. A. Coburn and K. H. Zhu.
Bull. Amer. Math. Soc. 17 (1987), 133-136
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888889
Isospectral Riemannian metrics and potentials
Dennis M. Deturck and Carolyn S. Gordon.
Bull. Amer. Math. Soc. 17 (1987), 137-139
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888890
Smooth nontrivial 4-dimensional $s$-cobordisms
Sylvain E. Cappell and Julius L. Shaneson.
Bull. Amer. Math. Soc. 17 (1987), 141-143
Abstract, references and article information
Full-text PDF     Request Permissions
MathSciNet review: 888891
Erratum
Bull. Amer. Math. Soc. 17 (1987), 210
More Information
Full-text PDF     Request Permissions

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Finite groups of Lie type. Conjugacy classes and complex characters, by Roger W. Carter.
Reviewer: T. A. Springer
Bull. Amer. Math. Soc. 17 (1987), 145-148
Review information
Full-text PDF
The arithmetic of elliptic curves, by Joseph H. Silverman.
Reviewer: J. W. S. Cassels
Bull. Amer. Math. Soc. 17 (1987), 148-149
Review information
Full-text PDF
Geometry of CR-submanifolds, by Aurel Bejancu.
Reviewer: Bang-yen Chen
Bull. Amer. Math. Soc. 17 (1987), 149-152
Review information
Full-text PDF
Noncommutative harmonic analysis, by Michael E. Taylor.
Reviewer: Robert S. Strichartz
Bull. Amer. Math. Soc. 17 (1987), 152-156
Review information
Full-text PDF
Near-rings and their links with groups, by J. D. P. Meldrum.
Reviewer: Günter F. Pilz
Bull. Amer. Math. Soc. 17 (1987), 156-160
Review information
Full-text PDF
Theory of codes, by Jean Berstel and Dominique Perrin.
Reviewer: Juhani Karhumäki
Bull. Amer. Math. Soc. 17 (1987), 161-167
Review information
Full-text PDF
Positive operators, by C. D. Aliprantis and O Burkinshaw.
Reviewer: N. J. Kalton
Bull. Amer. Math. Soc. 17 (1987), 168-169
Review information
Full-text PDF
On the Cauchy problem, by Sigeru Mizohata.
Reviewer: Michael Beals
Bull. Amer. Math. Soc. 17 (1987), 169-176
Review information
Full-text PDF
Nonlinear approximation theory, by Dietrich Braess.
Reviewer: E. W. Cheney
Bull. Amer. Math. Soc. 17 (1987), 176-177
Review information
Full-text PDF
Theory of limit cycles, by Ye Yan-qian, Cai Sui-lin, Chen Lan-sun, Huang Ke-cheng, Luo Ding-jun, Ma Zhi-en, Wang Er-nian, Wang Ming-shu and Yang Xin-an.
Reviewer: Allen Tannenbaum
Bull. Amer. Math. Soc. 17 (1987), 178-180
Review information
Full-text PDF
Vanishing theorems on complex manifolds, by Bernard Shiffman and Andrew John Sommese.
Reviewer: Michael Schneider
Bull. Amer. Math. Soc. 17 (1987), 180-183
Review information
Full-text PDF
Singularities of differentiable maps, Vol. 1. The classification of critical sets, caustics and wave fronts, by V. I. Arnol′d, S. M. Gusein-Zade and A. N. Varchenko.
Reviewer: C. T. C. Wall
Bull. Amer. Math. Soc. 17 (1987), 183-186
Review information
Full-text PDF
The higher calculus: A history of real and complex analysis from Euler to Weierstrass, by Umberto Bottazzini.
Reviewer: C. Truesdell
Bull. Amer. Math. Soc. 17 (1987), 186-189
Review information
Full-text PDF
Empirical processes with applications to statistics, by Galen R. Shorack and Jon A. Wellner.
Reviewer: Miklós Csörgő
Bull. Amer. Math. Soc. 17 (1987), 189-200
Review information
Full-text PDF
Enigmas of chance. An autobiography, by Mark Kac.
Reviewer: Z. W. Birnbaum
Bull. Amer. Math. Soc. 17 (1987), 200-202
Review information
Full-text PDF
Derivations, dissipations and group actions on $C^ *$-algebras, by Ola Bratteli.
Reviewer: Palle E. T. Jorgensen
Bull. Amer. Math. Soc. 17 (1987), 202-209
Review information
Full-text PDF